MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1060-100
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The armada 18 referenced is filed under a separate medwatch report number.Na.
 
Event or Problem Description
It was reported that an armada 18 and an armada 35 balloon with prepared outside the anatomy but were not soaked in saline prior to use, only wiped down.The procedure was to treat a lesion located in the distal popliteal artery that had significant eccentric calcium and was 90% stenosed.After advancement to the lesion without issue, the armada 18 balloon ruptured during the first inflation at 16 atmospheres (atm).After advancement to the lesion without issue, the armada 35 balloon ruptured during the first inflation at 14 atm.There were no reported adverse patient effects and no clinically significant delay in the procedure.An armada 35 was used to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned balloon catheter, and the reported balloon rupture was confirmed.Additionally, scratched were noted at the rupture location.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot or relabeled lot that would have contributed to this event.Based on the review of similar incident(s) there is no indication of a lot specific product quality issue.It was reported that the armada 35 balloon with prepared outside the anatomy but was not soaked in saline prior to use, only wiped down.It should be noted that the pta, armada 35 / armada 35 ll, global, ce, costa rica instructions for use (ifu) states: flush or rinse all products entering the vascular system with sterile isotonic saline or a similar solution via the guide wire access port prior to use.In this case, the reported ifu deviation/incorrect prep does not appear to have caused or contributed to the reported balloon rupture.The investigation determined the reported balloon rupture and noted balloon scratches appear to be related to operational circumstances of the procedure.In this case, it is likely that during advancement through the challenging anatomical conditions which were reported at having significant calcium and 90% stenosis, the outer surface of the balloon became compromised and/or damaged resulting in the reported balloon rupture during the first inflation at 14 atmospheres.The noted scratches at the rupture location also suggests interaction causing damage to the outer surface of the balloon material.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11668345
Report Number2024168-2021-03148
Device Sequence Number19631313
Product Code LIT
UDI-Device Identifier08717648154720
UDI-Public08717648154720
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberB1060-100
Device Catalogue NumberB1060-100
Device Lot Number71114GA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1